Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jan 12, 2007, 4:52 PM CST for McLennan County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2007, 4:52 PM CST (22:52 UTC)
- Expired
- Jan 12, 2007, 5:30 PM CST
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
The radar
The Ft Hood radar (KGRK), 86 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 122252 TORFWD TXC309-122330- /O.NEW.KFWD.TO.W.0001.070112T2252Z-070112T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 452 PM CST FRI JAN 12 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 530 PM CST * AT 450 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO 11 MILES SOUTHEAST OF MCGREGOR...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LORENA BY 500 PM CST HEWITT BY 510 PM CST WOODWAY AND ROBINSON BY 515 PM CST BEVERLY HILLS AND WACO BY 525 PM CST BELLMEAD...LACY-LAKEVIEW AND 6 MILES SOUTHWEST OF NORTHCREST BY 530 PM CST TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AND CRUSHED BY TORNADO WINDS. LAT...LON 3135 9736 3129 9726 3166 9692 3178 9718 $$
2 follow-up statements
000 WWUS54 KFWD 122314 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CST FRI JAN 12 2007 TXC309-122330- /O.CON.KFWD.TO.W.0001.000000T0000Z-070112T2330Z/ MCLENNAN TX- 510 PM CST FRI JAN 12 2007 ...A TORNADO WARNING CONTINUES UNTIL 530 PM CST FOR CENTRAL MCLENNAN COUNTY... AT 510 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM NEAR HEWITT...MOVING NORTHEAST AT 25 MPH. THIS STORM PRODUCED A SHORT-LIVED TORNADO NEAR TROY IN BELL COUNTY AT AROUND 444 PM. THE THUNDERSTORM AND RADAR INDICATIONS OF CIRCULATION HAVE WEAKENED SINCE 500 PM. THE THUNDERSTORM WILL BE NEAR... BEVERLY HILLS BY 520 PM WACO BY 525 PM LACY-LAKEVIEW AND BELLMEAD BY 530 PM DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AND CRUSHED BY TORNADO WINDS. LAT...LON 3145 9727 3142 9718 3160 9709 3165 9720 $$
000 WWUS54 KFWD 122324 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 523 PM CST FRI JAN 12 2007 TXC309-122333- /O.EXP.KFWD.TO.W.0001.000000T0000Z-070112T2330Z/ MCLENNAN TX- 523 PM CST FRI JAN 12 2007 ...THE TORNADO WARNING FOR CENTRAL MCLENNAN COUNTY HAS BEEN CANCELLED... AT 523 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING WEAKENED AND NO LONGER APPEARED CAPABLE OF PRODUCING A TORNADO. THE TORNADO WARNING HAS FOR MCLENNAN COUNTY HAS BEEN CANCELLED. LAT...LON 3145 9727 3142 9718 3160 9709 3165 9720 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jan 12, 3:16 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 12, 3:16 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CST FRI JAN 12 2007 ...WINTER WEATHER WILL IMPACT PORTIONS OF NORTH TEXAS LATE TONIGHT THROUGH SUNDAY... .DISCUSSION... CLOUDY SKIES AND INTERMITTENT LIGHT RAIN HAS BEEN COMMON ACROSS THE CWA TODAY. REGIONAL 88-D MOSAIC IS LIT UP WITH A RATHER BROAD AREA OF WAA/ISENTROPIC LIFT PRECIPITATION EXTENDING FROM PORTIONS OF SOUTHWEST TEXAS INTO SOUTH CENTRAL KANSAS. LEADING EDGE OF SURFACE FRONT AT 21Z EXTENDS ALONG A BIG SPRING TO DECATUR TO GAINESVILLE LINE. MIXED PRECIPITATION...RANGING FROM RAIN...FZRA...SLEET...AND SOME POSSIBLE SNOWFLAKES /IN DEEPER COLDER AIR OVER NORTHERN OK/ HAS BEEN REPORTED THIS AFTERNOON. COLD AIR ADVECTION BEHIND THE FRONT HAS SLACKED OFF...AS SURFACE WINDS PRESENTLY RANGE FROM CALM TO 5-10KTS AT SOME OBSERVATION SITES IN OK. HEAVY RAIN FALLING THROUGH THE SHALLOW COLD DEPTH WILL LIKELY TRANSPORT SLIGHTLY WARMER TEMPS FROM ALOFT...KEEPING TEMPERATURES NEARLY STEADY AROUND OR JUST ABOVE THE FREEZING MARK...BEFORE THE FRONT DIGS DEEPER INTO NORTH TEXAS. AS COLDER AIR MOVES INTO THE REGION...RAIN IS EXPECTED TO CHANGE TO FREEZING RAIN FROM NORTHWEST TO SOUTHEAST. COLD AIR WILL CONTINUE ITS PUSH INTO NORTH TEXAS TONIGHT. AREAS NORTH AND WEST OF A CISCO TO MINERAL WELLS TO GAINESVILLE LINE WILL BE AFFECTED FIRST...AS TEMPERATURES DIP INTO THE LOW TO MID 30S BY EARLY EVENING AND TO SUB FREEZING READINGS OVERNIGHT. THE FRONT WILL PROGRESS SOUTHEASTWARD THROUGH THE OVERNIGHT HOURS...EVENTUALLY AFFECTING AREAS ALONG AND NORTHWEST OF A COMANCHE TO FORT WORTH TO SHERMAN LINE. WE HAVE UPDATED THE ICE STORM WARNING TO INCLUDE TARRANT COUNTY/FORT WORTH...BUT KEPT DALLAS COUNTY IN A WINTER STORM WATCH AT THIS TIME. SOME UNCERTAINTY EXISTS ON HOW FAST THE COLD AIR WILL TRANSLATE THE METROPLEX. THE GREATEST CHANCE OF SEEING FREEZING RAIN BY SUNRISE IN THE METROPLEX WILL BE LOCATIONS ACROSS THE NORTHWEST PORTION OF THE AREA. SEVERAL WAVES OF LIFT WILL TRANSLATE THE FORECAST AREA SATURDAY AND SATURDAY NIGHT. WRF PROGS OF MOISTURE FLUX/MASS CONVERGENCE AND FRONTOGENSIS BANDS SUGGEST A SLUG OF ENERGY WILL PASS OVER NORTH TEXAS VERY LATE TONIGHT...ALLOWING FOR A SHORT BREAK IN THE PRECIPITATION BY LATE MORNING ON SATURDAY. ANOTHER PUSH OF FORCING WILL OVERSPREAD THE REGION LATE IN THE AFTERNOON AND EVENING. NAM BUFR SOUNDINGS SUGGEST FREEZING RAIN WILL BE THE COMMON MODE OF PRECIPITATION...HOWEVER NORTHWESTERN AREAS OF THE CWA MAY CHANGE OVER TO SLEET AS THE WARM LAYER ALOFT COOLS A BIT. ALTHOUGH A SNOWFLAKE OR TWO CANNOT BE RULED OUT OVER OUR NORTHWESTERN CWA...FORECAST SOUNDINGS INDICATE THE SATURATED LAYER WILL LIE PRIMARILY BELOW THE FAVORED DENDRITIC ZONE. TEMPERATURES OVER NORTH TEXAS WILL BE COLD THROUGH THE HOLIDAY WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. HIGHS WILL REBOUND TO NEAR 50 DEGREES AS WE HEAD INTO NEXT FRIDAY. GFS LAGS SOME PRECIPITATION ALONG OUR SOUTHERN BORDER FOR SEVERAL PERIODS FROM LATE MONDAY INTO WEDNESDAY AS SUBTLE WAVES RIDE THROUGH THE SLIGHTLY SOUTHWESTERLY MID LEVEL FLOW. MED RANGE GUIDANCE SUGGESTS A BETTER CHANCE OF RAIN WILL RETURN TO THE FORECAST LATE IN THE EXTENDED...BUT WILL NOT JUMP ANY HIGHER THAN 20 POPS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 31 31 29 30 24 / 100 80 80 80 20 WACO, TX 43 43 35 35 28 / 90 80 70 80 40 PARIS, TX 32 32 31 33 23 / 100 80 80 80 30 DENTON, TX 30 30 28 29 23 / 100 80 80 80 20 MCKINNEY, TX 32 32 29 30 24 / 100 80 80 80 20 DALLAS, TX 31 31 30 30 24 / 100 80 80 80 20 TERRELL, TX 34 34 31 33 26 / 100 80 80 80 30 CORSICANA, TX 45 45 35 36 28 / 70 80 80 80 50 TEMPLE, TX 51 51 37 37 28 / 70 80 60 80 50 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MIDNIGHT CST TONIGHT THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ094-095-104>106-119>121-132>134-142>145. ICE STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR THE FOLLOWING ZONES: TXZ093-103-117-118-130-131-141. ICE STORM WARNING 6 PM TONIGHT UNTIL 6 PM CST SUNDAY FOR THE FOLLOWING ZONES: TXZ091-092-100>102-115-116-129. && SCHULTZ 21/79
Hazardous weather outlook, Jan 12, 3:40 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CST FRI JAN 12 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 340 PM CST FRI JAN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT AN ICE STORM WARNING IS IN EFFECT FOR PORTIONS OF NORTH TEXAS NORTH AND WEST OF A COMANCHE TO FORT WORTH TO SHERMAN LINE. AN ARCTIC COLD FRONT WILL MOVE THROUGH NORTH TEXAS THIS EVENING RESULTING IN MUCH COLDER TEMPERATURES AND GUSTY NORTH WINDS. AREAS OF RAIN WILL PERSIST OVERNIGHT. SOME MINOR ICE ACCUMULATIONS WILL BE POSSIBLE LATER TONIGHT...ESPECIALLY IN RURAL AREAS...AND ON ROADS AND BRIDGES. MORE SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED OVER THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL REMAIN NEAR FREEZING ACROSS NORTHERN PORTIONS OF NORTH TEXAS THROUGH THE DAY SATURDAY. AREAS OF LIGHT TO MODERATE FREEZING RAIN WILL PERSIST THROUGH THE DAY SATURDAY INTO SUNDAY. SIGNIFICANT ICE ACCUMULATIONS OF UP TO ONE INCH ARE EXPECTED MAINLY NORTH AND WEST OF A CISCO TO GAINESVILLE LINE...WITH ACCUMULATIONS OF ONE-QUARTER TO ONE-HALF INCH EXPECTED FARTHER SOUTH FROM COMANCHE TO FORT WORTH TO SHERMAN. TRAVEL WILL BECOME EXTREMELY DANGEROUS ACROSS A LARGE PORTION OF NORTH TEXAS OVER THE WEEKEND AND IS STRONGLY DISCOURAGED. IF TRAVEL IS ABSOLUTELY NECESSARY...KEEP AN EXTRA BANKET...FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. EXTENDED POWER OUTAGES ARE LIKELY WHERE SIGNIFICANT ICE ACCUMULATIONS OCCUR...MAINLY ANTICIPATED ACROSS THE NORTHWEST PORTIONS OF NORTH TEXAS. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THE WEEKEND. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND THROUGH THE WEEKEND TO ASSIST WITH ICE ACCUMULATION REPORTS ACROSS NORTH TEXAS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:15 AM CST | Ice Storm Warning | FWD | Bosque, Collin, Comanche, Cooke, Coryell, Dallas and 20 more | 3 days |
| Jan 12, 10:30 AM CST | Winter Storm Watch | FWD | Bosque, Collin, Comanche, Dallas, Delta, Denton and 16 more | 11 hr |
| Jan 12, 4:45 PM CST | Flash Flood Warning | FWD | Collin, Dallas, Denton | 3 hr |
| Jan 12, 4:45 PM CST | Flash Flood Warning | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.